MAUDE Adverse Event Report: PHILIPS ELECTRONICS NEDERLAND B.V. MR 5300; SYSTEM NUCLEAR MAGNETIC IMAGING

PHILIPS ELECTRONICS NEDERLAND B.V. MR 5300; SYSTEM NUCLEAR MAGNETIC IMAGING
Model Number MR 5300
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Partial thickness (Second Degree) Burn (2694); Full thickness (Third Degree) Burn (2696)
Date of Event 07/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Philips has started an investigation, a follow up report will be submitted once the investigation has been completed.
 
Event or Problem Description
Philips received a report that a female patient suffered 2nd degree burn to the right elbow with blistering during lumbar and pelvic region exam with ds torso cardiac coil.
 
Additional Manufacturer Narrative
There is no indication of a malfunction of the mr system or coils used that could have contributed to the incident.The patient was positioned with the armrests holding her arms close to the body.When entering the bore it seemed there was no contact with the bore.When talking to the patient about the incident afterwards, she said that her arms rested against the wall of the bore.There was no padding used to prevent contact with the bore wall.The observed blisters can be explained by close contact with the bore wall.Contributing factors to this heating incident are following: the patient was dressed in patient's own clothing, which was dampened and made from 95% viscose, 5% elastane.The patient was obese.The thermoregulation of obese patients is known to be impaired.The risk of rf energy-related injuries is higher in patients with impaired thermoregulation.The patient ventilation was not at the highest level (level 3 was used).Level 5 is recommended for high sar scans, it supports the cool down mechanism.3 scans with high sar values (>2 w/kg) were executed (at 2.1 w/kg).High sar scans are a bigger challenge for the cool down mechanism than low sar scans.The total administered specific energy dose of 2.8 kj/kg exceeded the recommended limit of 2.0 kj/kg for patients with impaired thermoregulation.The mr examination room temperature was above the specified value.The heat dissipation is hindered by a high examination room temperature.A lower examination room temperature reduces the risk on burns, since the patient is less likely to sweat.

Brand Name
MR 5300
Common Device Name
SYSTEM NUCLEAR MAGNETIC IMAGING
Manufacturer (Section D)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS ELECTRONICS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
dusty leppert
222 jacobs street
cambridge, MA 02141
MDR Report Key20006452
Report Number3003768277-2024-04567
Device Sequence Number4431433
Product Code LNH
UDI-Device Identifier00884838099364
UDI-Public00884838099364
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K223458
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMR 5300
Device Catalogue Number782110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2024
Supplement Date Received by Manufacturer07/26/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight124 KG